Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On nilpotency in the Ado-Harish-Chandra theorem on Lie algebra representations

Author: Richard E. Block
Journal: Proc. Amer. Math. Soc. 98 (1986), 406-410
MSC: Primary 17B10; Secondary 17B30
MathSciNet review: 857931
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ L$ be a finite-dimensional Lie algebra, over an arbitrary field, and regard $ L$ as embedded in its enveloping algebra UL.

Theorem. If $ K$ is an ideal of $ L$ and $ K$ is nilpotent of class $ q$, then for any $ r$ there exists a finite-dimensional representation $ \rho $ of $ L$ which vanishes on all products (in UL) of $ \geq qr + 1$ elements of $ K$ and is faithful on the subspace of UL spanned by all products of $ \leq r$ elements of $ L$.

This result sharpens (with respect to nilpotency) the Ado-Iwasawa theorem on the existence of faithful representations and the Harish-Chandra theorem on the existence of representations separating points of UL.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 17B10, 17B30

Retrieve articles in all journals with MSC: 17B10, 17B30

Additional Information

Keywords: Lie algebra, enveloping algebra, nilpotent ideal, nilpotency class, faithful representation
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society